It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Bad reaction to Lexapro



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-09-2015, 11:48 AM   #1
    Anxiety138
    Newbie
    (male)
     
    Anxiety138's Avatar
     
    Join Date: Feb 2015
    Posts: 2
    Anxiety138 HB User
    Bad reaction to Lexapro

    I was recently diagnosed with Generalized Anxiety Disorder and prescribed generic Lexapro. Took my first and only dose Saturday night and had a VERY extreme reaction. Heavy heart palpations and a burning sensation on my skin. I felt as if my body was cooking from the inside. I felt incredibly nauseous and felt that I would definitely vomit. Eventually I brewed some Chamomile tea and put tried to focus on a mellow Neil Young record. I calmed down and eventually just went to bed.

    Next day/Sunday morning felt out of it but determined to go about my day as normal. Cooking breakfast felt overwhelming (coffee...eggs...toast)....it was dizzying. Put eggs in frying pan and figured I'd look at side effects for Lexapro on my laptop as the pan heat up. Next thing I know....eggs are frying and jumping out of the pan. I'M OUT OF MY MIND. Quickly determined that things aren't right. Made the concrete decision to NOT take anymore pills. Spent the day in bed. Felt like I had the flu. Just couldn't do anything.

    Today/Monday. Wisely chose to stay home from work. Still feeling out of it. Suddenly, the nausea returns from out of nowhere. Felt like I was going to vomit and there's nothing I could do about it. Worried I'd be hospitalized, I jumped in the shower and emerged feeling dizzy and without balance, but only minimally nauseous.

    So, now I'm REALLY scared. An immediate reaction makes sense. To have this happen nearly two days later frightens me. How long until this stuff is out of my system? I haven't called my doctor, as the only advice I can imagine is to go the emergency room in an attack. I have no health insurance so it's simply not an option.

    Thanks for any advice and calming words that you can offer.

     
    Sponsors Lightbulb
       
    Old 02-09-2015, 04:28 PM   #2
    MSNik
    Senior Veteran
    (female)
     
    Join Date: Sep 2006
    Location: USA
    Posts: 13,199
    MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
    Re: Bad reaction to Lexapro

    Hi there. First of all breathe. Its not life threatening being that you have gotten through two days....secondly, you HAVE to call the prescribing doctor. They wont charge you for a phone call, and its important that they know that you had this reaction.
    You were right not to take a second pill. Not until you talk to the doctor and find out if this is something he has heard of before. It appears you had an allegic reaction to the drug- either that, or you are just having a really bad anxiety attack.....either way, this isnt working out for you and you absolutely need to talk to the prescribing doctor about what happened.
    Let them call something else in for you....there is no reason to go to the hospital at this point~ as long as you are breathing fine, this isnt an emergency.
    I do hope you feel better. And, I seriously hope this is simply anxiety from not being used to the drug.
    MSNIk
    __________________
    RRMS- dx 05

     
    Old 02-10-2015, 03:31 PM   #3
    Serenity814
    Newbie
    (female)
     
    Serenity814's Avatar
     
    Join Date: Feb 2015
    Location: Southern California
    Posts: 2
    Serenity814 HB User
    Re: Bad reaction to Lexapro

    Hey there! I just signed up and made an account so I could reply to your post. I just took my first 10mg dose of Lexapro last night. My physician suggested I take it at night because it can cause nausea (something I actually have a fear of - great). I woke up a few hours later in the midst of one of the worst panic attacks I've ever had. I, too, felt like I was going to jump out of my skin, my heart was pounding, I had racing thoughts. It was so awful. I was finally able to get a little bit of sleep and then ended up doing some Googling this morning. Apparently, that initial reaction seems fairly common. I do feel better this afternoon, although I still have that tightness in my chest like I'm nervous about something that I can't pinpoint. I think I'm going to stick with it, but maybe try taking half a dose tonight and see how that works. What did you decide to do?

     
    Old 02-18-2015, 07:27 AM   #4
    Anxiety138
    Newbie
    (male)
     
    Anxiety138's Avatar
     
    Join Date: Feb 2015
    Posts: 2
    Anxiety138 HB User
    Re: Bad reaction to Lexapro

    Thank you for the replies. I decided to stop taking the Lexapro completely. 2 days later I was still gripped with attacks where I felt like I would vomit. Slowly but surely I started to feel better. I've concluded my internal chemistry is too sensitive for anti-depressants. Instead, I will try the holistic route. Kava has a relaxing effect on me that I like, but it's hardly a cure. However, it allows me to think clearly and be productive. It even helps me sleep at night.

    I've read many positive things about St Johns Wort. Apparently it even functions similar to an SSRI and increases serotonin production. For this reason, I've been delaying my exploration with St. Johns Wort until I'm confident that I've fully recovered. I feel as if a Mac truck slammed into my brain. My internal mechanisms were off for almost a week. Now that my body seems to be back to normal, I'm going to give St. Johns Wort a try.

     
    Old 02-18-2015, 10:28 AM   #5
    Serenity814
    Newbie
    (female)
     
    Serenity814's Avatar
     
    Join Date: Feb 2015
    Location: Southern California
    Posts: 2
    Serenity814 HB User
    Re: Bad reaction to Lexapro

    I also decided not to take it anymore. My second night of a smaller dose had nearly the same results as the first time and I decided I just couldn't function like that. I have kids to take care of and I was nearly useless! I kept feeling waves of panic and nausea sweep over me for the next couple days. Finally by the weekend, I was back to normal and here's what's wild: I actually feel better than I did before. I thought I was suffering from GAD because I was anxious about nearly everything. I would constantly make up scenarios of terrible situations for no reason and drive myself crazy worrying about everything that never happened. So throughout all that muck with the lexapro, I was able to actually pinpoint that my anxiety all stemmed from a fear of the unknown - not knowing and not being able to plan for every single thing that could possibly go wrong. Ever since I had that realization, I have started working on ending that fear through relaxation techniques and repeating comforting phrases to myself. I feel almost silly for not realizing it sooner. Anyway, I hope you are able to get through your anxiety and the holistic methods work for you. Big hugs!

     
    Old 03-01-2015, 09:08 AM   #6
    carlleton19
    Newbie
    (female)
     
    carlleton19's Avatar
     
    Join Date: Nov 2013
    Location: Gladstone , Queensland, Australia
    Posts: 5
    carlleton19 HB User
    Hi. I take lexepro for my Gad and panic attacks which are bad as they are the ones that I am sleeping and wake up . When I first took Lexepro I also took Valium to help with the side effects and I had a couple of anxiety attacks but after 2weeks it was great as it was in my system. I then was able to go off Valium without any side effects.

    So sorry you had this experience and hope things get better for you.

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:42 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!